Patient Comments: Vasculitis - Describe Your Experience

Please describe your experience with vasculitis.

Comment from: stevs, 45-54 Male (Patient) Published: March 23

My problem started as a tingling of the toes. As six months went by, the pain increased monthly until it felt like someone had poured gasoline on my feet. My doctor had no idea what the problem was. I went to a neuroscience institute where they gave me a biopsy of the calf muscle and foot nerve. It came back as positive for vasculitis. I took 12 months of cytoxin and prednisone. These lessened the pain, but the pain never went away totally in my feet. A second biopsy determined the vasculitis was in remission. I was finally weaned off the prednisone after two years, but I'm still taking oxycontin and gabapentin, which only take the edge off the pain. They now continue to look for ways to stop the pain, but I'm so tired of the constant pain in my feet.

Was this comment helpful?Yes
Comment from: akaylee, 55-64 Female (Patient) Published: March 12

My symptoms came on rather suddenly with cramping in my legs on a Wednesday evening. The pain increased to the point that I could not sleep well that night. It improved some on Thursday with some relief with aspirin treatment. Then it continued through the week and on Sunday I developed a red lacy rash that covered my legs to my hips and by Monday I had some on my arms. Severe pain continued in my lower legs. Tuesday I went to the doctor and he did blood work to check white cell count and electrolytes with that all coming back perfect. He decided to call it Vasculitis and is treating me with 60 mg of Prednisone one time a day for 5 days. The pain improved very quickly and the rash changed to a red prickly rash just on my calves. I'm waiting to see what happens at the end of the Prednisone treatment.

Was this comment helpful?Yes
Comment from: alice55, 0-2 Male Published: February 19

A two year old boy developed a severe rash to his lower legs and feet, although he was hospitalized no diagnosis or treatment was provided to his mother. During the next 2 weeks he became lethargic and constantly ran a fever with occasional vomiting and had a brown foul smelling discharge from his right ear. He fell against an open oven door and burnt his right hand. He had no response to this injury and was again hospitalized for a lumbar puncture and a ct scan, both showed normal results. At this time he also had severe conjunctivitis in both eyes and did receive cortisone eye drops with a marked improvement. Sadly 2 weeks later he was found unresponsive and was successfully resuscitated and transferred to hospital. CT scan showed a brain hemorrhage with no trauma. The hospital then made a decision to accuse his mother of child abuse and held him in the ER for 3 HRS while CPS and police photographed and altered a small abrasion on his abdomen to resemble a burn to support their allegation.

Was this comment helpful?Yes
Comment from: sandi, 45-54 Female (Patient) Published: February 19

Several years ago, I was rushed to the hospital with the most intense head pain I had ever experienced (and I had been living with Cl.10 migraines for yrs). After administering all different forms of pain meds., and taking an MRI, they did a spinal and realized I was hemorrhaging. They finally decided to perform and Angiogram. While doing the procedure, the neuro-radiologist severed the artery in my neck accidentally and from that they discovered that all of the vessels in my head had "shut down," causing the blood to only "bead" rather than flow. They started me on a regimen of high doses of prednisone, etc. and, after several more angiograms and many months, all of the vessels had opened except one or two. At one point, my doctor told me that my chances of living beyond a year were between 2% and 5%. This was many years ago (about 15, I think). They never came up with a name for my particular form of vasculitis but it was studied. I still worry that it will happen again as suddenly and severe as it did then. My ANA count remains off the charts. Lately I have experienced multiple UTI's and painful swelling of the ankles, with bruising. Although I'm very grateful to have lived through this and come out as active and healthy as I am today, I never want to go through it again.

Was this comment helpful?Yes
Comment from: Windy, 55-64 Female (Patient) Published: February 19

I was diagnosed with Rheumatosis Arthritis about 10 years ago. I have been in remission for about 8 years. Recently, I had muscle pain in my left leg. It was much worse at night when I was resting and I would wake with the pain. This went on for several weeks. I went to doctor but they could not find anything. At the same time I had 4 what I thought were bladder infections, (one every 2 weeks), but although I had blood in my urine, I had no infection. (The bladder infections were treated with antibiotics.) The pain in my leg became nauseating and then I noticed a rash. I thought maybe it was shingles. I went to the ER, but doctor said no. I then went to see my own doctor who diagnosed PAN. The marks on my lower leg were a red rash with two dark red, larger spots on the front and one large dark red on the back of my leg. I am now on Prednisone and although the rash has cleared, I still have pain - like a bruised shin without the bruise although the muscle pain has ceased.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Vasculitis - Diagnosis Question: How was your vasculitis diagnosed?
Vasculitis - Treatment Question: What kinds of treatment did you receive for your vasculitis?
Vasculitis - Symptoms Question: What symptoms did you experience with vasculitis?
Vasculitis - Causes Question: What were the causes of your case of vasculitis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.